MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion (pe) occurred.A left atrial appendage (laa) closure procedure was being performed.Trans-septal puncture (tsp) was performed and a watchman truseal access system (was) was inserted.After crossing the septum with the was, a pigtail catheter was inserted and the was manipulated.A pe was noted on the left side of the heart via transesophageal echocardiogram (tee).It is unknown if the tsp or the was caused the pe.A pericardiocentesis was performed and 900cc of fluid was removed.The patient is stable and staying overnight in the hospital.The patient is expected to re-attempt laa closure at a future date.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15179960
Report Number2124215-2022-29077
Device Sequence Number6302135
Product Code DQY
UDI-Device Identifier08714729965718
UDI-Public08714729965718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberM635TU70020
Device Catalogue NumberM635TU70020
Device Lot Number0029387754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient RaceWhite